Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

June 16, 2012Ellis County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 16, 2012, 2:21 AM CDT for Ellis County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2012, 2:21 AM CDT (07:21 UTC)
Expired
Jun 16, 2012, 2:45 AM CDT
In force
24 min
Issued by
NWS Norman, OK

County Ellis County, OK

The radar

The Vance AFB radar (KVNX), 145 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS84 KOUN 160721
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT SAT JUN 16 2012

OKZ009-010-160745-
WOODWARD OK-ELLIS OK-
221 AM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODWARD AND 
NORTHEASTERN ELLIS COUNTIES UNTIL 245 AM CDT...

AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 45 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARNETT...GAGE...FARGO AND TANGIER. 

LAT...LON 3658 9968 3645 9938 3604 9971 3612 9991
TIME...MOT...LOC 0717Z 207DEG 39KT 3611 9980 

$$

..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:15 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 16, 12:15 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SAT JUN 16 2012

.AVIATION...
CONVECTIVE COMPLEXES OVER TX PANHANDLE AND OVER NW KANSAS WILL
LIKELY AFFECT NRN AND WRN SITES EARLY IN THE PERIOD. COMPLEX OF
STORMS APPROACHING SW OK/N TX IS BECOMING MORE DISORGANIZED BUT WILL
STILL LIKELY REACH TAF SITES IN THESE AREAS EARLY IN THE PERIOD.
MORE ORGANIZED STORMS MOVING OUT OF KS SHOULD REACH NW OK SITES
AFTER 3 AM. OUTSIDE THE THUNDERSTORM ACTIVITY...GENLY VFR CONDITIONS
EXPECTED WITH MORE TSTMS LIKELY AFFECTING NRN SITES AGAIN SATURDAY
NIGHT.

&&

.PREV DISCUSSION... /ISSUED 1054 PM CDT FRI JUN 15 2012/

.UPDATE...
INCREASED RAIN CHANCES OVER WESTERN NORTH TEXAS AND
WESTERN OKLAHOMA AFTER 1 AM CDT TONIGHT.

&&

.DISCUSSION...
THUNDERSTORMS WILL MOVE INTO THE AREAS MENTION ABOVE
AFTER 1 AM CDT TONIGHT. BELIEVE THE SEVERE THREAT WILL
BE LOW.

ONGOING COMPLEX OF STORMS/MCS CONTINUES TO AFFECT
WEST TEXAS. BASED ON THE LATEST RADAR TRENDS AND
OUNWRF OUTPUT...THINK THIS COMPLEX WILL MAKE HOLD
TOGETHER TO AFFECT SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS...MAINLY SOUTHWEST OF AN ELK CITY TO WICHITA FALLS
LINE BETWEEN 1 AND 5 AM CDT. INCREASED RAIN CHANCES IN
THESE AREAS. CANNOT RULE OUT AN ISOLATED DAMAGING WIND
GUST OF 60 MPH OR QUARTER HAIL...BUT THINK LOCALLY HEAVY
RAINFALL OF ONE TO TWO INCHES WILL BE THE MAIN HAZARD.

ANOTHER MCS MOVING INTO WESTERN KANSAS MAY AFFECT
NORTHWEST OKLAHOMA AFTER 3 AM CDT...SO INCREASED
RAIN CHANCES SLIGHTLY IN THESE AREAS. SEVERE SEEMS
UNLIKELY HERE AS WELL WITH LOCALLY HEAVY RAIN AS
THE MAIN HAZARD.

PRODUCTS HAVE BEEN UPDATED.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  92  72  92 /  20  20  10  10
HOBART OK         68  96  70  95 /  40  20  10  10
WICHITA FALLS TX  69  95  72  96 /  40  20  10  10
GAGE OK           68  95  67  95 /  40  30  40  10
PONCA CITY OK     72  90  73  90 /  20  30  40  20
DURANT OK         69  91  71  92 /  10  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/11
Hazardous weather outlook, Jun 15, 11:02 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT FRI JUN 15 2012

OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1102 PM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 1 AM CDT TONIGHT...MAINLY WEST OF
WOODWARD TO WICHITA FALLS LINE...BUT ORGANIZED SEVERE WEATHER
IS UNLIKELY.

DISCUSSION...
A COMPLEX OF STORMS WILL MOVE INTO WESTERN NORTH TEXAS AND
SOUTHWESTERN OKLAHOMA FROM THE WEST BETWEEN 1 AND 4 AM CDT.
ANOTHER COMPLEX OF STORMS MAY MOVE INTO NORTHWEST OKLAHOMA AFTER
3 AM CDT. IT IS UNCERTAIN WHETHER THESE COMPLEXES WILL WEAKEN
OVERNIGHT AS THEY MOVE INTO THESE AREAS.

ISOLATED DAMAGING WINDS UP TO 60 MPH AND HAIL UP TO SIZE OF
QUARTERS ARE POSSIBLE WITH THE STRONGEST STORMS TONIGHT AS THE
AIR REMAINS UNSTABLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUNE 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IS POSSIBLE AFTER 1 AM
CDT ACROSS WESTERN NORTH TEXAS AND WESTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY
ACROSS NORTHERN OKLAHOMA. AFTER A PERIOD WITH MINIMAL THUNDERSTORM
CHANCES...THERE WILL AGAIN BE A LOW CHANCE OF THUNDERSTORMS
WEDNESDAY NIGHT AND THURSDAY IN NORTHERN OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM SATURDAY.

MBS/KB

In the hours before

Special weather statement, Jun 16, 1:35 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT SAT JUN 16 2012

OKZ033-034-036-160700-
HARMON OK-GREER OK-JACKSON OK-
135 AM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARMON...SOUTHWESTERN
GREER AND NORTHWESTERN JACKSON COUNTIES UNTIL 200 AM CDT...

AT 135 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM VINSON TO 5 MILES SOUTH OF GOULD...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MANGUM...DUKE...GOULD...VINSON AND MCQUEEN.

LAT...LON 3508 9955 3460 9941 3450 9980 3493 9992
TIME...MOT...LOC 0634Z 241DEG 18KT 3490 9984 3461 9976

..SPEG.
Special weather statement, Jun 16, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
221 AM CDT SAT JUN 16 2012

OKZ009-010-160745-
WOODWARD OK-ELLIS OK-
221 AM CDT SAT JUN 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WOODWARD AND
NORTHEASTERN ELLIS COUNTIES UNTIL 245 AM CDT...

AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARNETT...
MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ARNETT...GAGE...FARGO AND TANGIER.

LAT...LON 3658 9968 3645 9938 3604 9971 3612 9991
TIME...MOT...LOC 0717Z 207DEG 39KT 3611 9980

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:35 AM CDTSpecial Weather StatementOUNGreer, Harmon25 min
Jun 16, 4:18 AM CDTSpecial Weather StatementOUNHarper42 min
Jun 16, 5:04 AM CDTSpecial Weather StatementOUNAlfalfa, Woods41 min
Jun 16, 5:45 AM CDTSpecial Weather StatementOUNAlfalfa, Grant45 min
Jun 16, 6:41 AM CDTSpecial Weather StatementOUNGrant, Kay34 min
Jun 16, 7:14 AM CDTSpecial Weather StatementOUNGarfield, Grant, Kay31 min
Jun 16, 7:39 AM CDTSpecial Weather StatementOUNGarfield, Kay, Noble36 min
Jun 16, 7:55 AM CDTSpecial Weather StatementOUNAtoka35 min
Jun 16, 8:29 AM CDTSpecial Weather StatementOUNAtoka31 min
Jun 16, 9:13 AM CDTSpecial Weather StatementOUNAtoka32 min
Jun 16, 9:18 AM CDTAreal Flood AdvisoryOUNAtoka2 hr
Jun 16, 12:37 PM CDTSpecial Weather StatementOUNLove23 min
Jun 16, 3:58 PM CDTSpecial Weather StatementOUNTillman47 min
Jun 16, 4:00 PM CDTSpecial Weather StatementOUNComanche60 min
Jun 16, 4:30 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman30 min
Jun 16, 4:43 PM CDTSpecial Weather StatementOUNComanche47 min
Jun 16, 4:55 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Kiowa35 min
Jun 16, 5:25 PM CDTSpecial Weather StatementOUNWashita50 min
Jun 16, 5:32 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita27 min
Jun 16, 5:34 PM CDTSpecial Weather StatementOUNComanche26 min
Jun 16, 5:37 PM CDTSpecial Weather StatementOUNBlaine23 min
Jun 16, 5:49 PM CDTSpecial Weather StatementOUNCuster26 min
Jun 16, 5:57 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey33 min
Jun 16, 6:03 PM CDTSpecial Weather StatementOUNBlaine42 min
Jun 16, 6:31 PM CDTSpecial Weather StatementOUNBlaine29 min
Jun 16, 6:50 PM CDTSpecial Weather StatementOUNCuster40 min
Jun 16, 2:38 PM CDTSpecial Weather StatementOUNArcher52 min
Jun 16, 3:15 PM CDTSpecial Weather StatementOUNWichita45 min
Jun 16, 3:16 PM CDTSpecial Weather StatementOUNKnox44 min
Jun 16, 4:04 PM CDTSpecial Weather StatementOUNKnox56 min
Jun 16, 4:18 PM CDTSpecial Weather StatementOUNWilbarger42 min
Jun 16, 5:04 PM CDTSpecial Weather StatementOUNBaylor56 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.